Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Milwaukee, WI

May 11, 2011Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 6:13 PM CDT for Racine County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 6:13 PM CDT (23:13 UTC)
Expired
May 11, 2011, 6:45 PM CDT
In force
32 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Racine County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS53 KMKX 112313
SVRMKX
WIC101-112345-
/O.NEW.KMKX.SV.W.0044.110511T2313Z-110511T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR BROWNS LAKE...OR 8 MILES WEST OF UNION
  GROVE...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AROUND 620 PM CDT.
  WATERFORD NORTH AROUND 630 PM CDT.
  WIND LAKE AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WATERFORD AND NORTH CAPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 8803 4267 8818 4262 8819 4263 8831
      4284 8830 4284 8792
TIME...MOT...LOC 2313Z 195DEG 21KT 4270 8821
WIND...HAIL <50MPH 1.25IN

$$

SEARS
2 follow-up statements
246 
WWUS53 KMKX 112328
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
628 PM CDT WED MAY 11 2011

WIC101-112345-
/O.CON.KMKX.SV.W.0044.000000T0000Z-110511T2345Z/
RACINE WI-
628 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RACINE
COUNTY UNTIL 645 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WATERFORD NORTH...OR NEAR WIND LAKE...MOVING
NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIND LAKE AROUND 635 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 8803 4267 8818 4267 8831 4284 8830
      4284 8792
TIME...MOT...LOC 2328Z 195DEG 21KT 4278 8818
WIND...HAIL <50MPH 1.00IN

$$

MRC
839 
WWUS53 KMKX 112335
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED MAY 11 2011

WIC101-112346-
/O.EXP.KMKX.SV.W.0044.000000T0000Z-110511T2345Z/
RACINE WI-
635 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RACINE COUNTY WILL
EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4267 8803 4267 8818 4267 8831 4284 8830
      4284 8792
TIME...MOT...LOC 2336Z 195DEG 21KT 4283 8816

$$

MRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:06 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 11, 3:06 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT WED MAY 11 2011

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

CURRENT CONVECTION ALONG WARM FRONT TO CONTINUE TO SHIFT SLOWLY EAST
THROUGH THE REST OF THE AREA THIS AFTERNOON. MORE THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST INTO THE AREA INTO EARLY EVENING...WITH
SHORTWAVE TROUGH. THROUGH EARLY EVENING...STRONG ELEVATED CAPES OF
2000 TO 4000 J/KG...WITH DECENT DEEP LAYER SHEAR OF 30 TO 35 KNOTS
PLUS...WILL CONTINUE TO BRING CHANCES FOR SEVERE STORMS WITH
DAMAGING WINDS AND LARGE HAIL. PRECIPITABLE WATER VALUES OF 1.50
INCHES AND SLOW MOVEMENT OF STORMS ALSO BRING A LOCALIZED FLASH
FLOODING RISK.

ELEVATED CAPES GET REDUCED LATER TONIGHT...AND SHORTWAVE MOVES OUT
OF THE AREA...WITH CAP BUILDING IN. THIS SHOULD GRADUALLY REDUCE
AREAL COVERAGE OF CONVECTION AS THE NIGHT GOES ON.

LOW STRATUS DECK AND FOG ARE AFFECTING AREAS NEAR THE LAKE. WINDS ARE
EXPECTED TO SLOWLY TURN SOUTH TONIGHT AND THURSDAY IN THIS AREA.
SO...THESE CONDITIONS SHOULD GET PUSHED BACK TO THE LAKE. SOME
CONCERN THAT THIS MAY NOT OCCUR DUE TO THE WEAK NATURE OF THE
WINDS...AND IF SO THE FOG AND STRATUS WILL REMAIN. WILL HAVE TO
WATCH THIS AREA CLOSELY.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN ON
THURSDAY...AS WEAK SURFACE LOW AND COLD FRONT SLOWLY SHIFT INTO THE
REGION. MEAN LAYER CAPES OF 500 TO 1500 J/KG WITH WEAK TO MODEST
DEEP LAYER SHEAR OF 15 TO 20 KNOTS ARE EXPECTED. PRECIPITABLE WATER
VALUES REMAIN AROUND 1.50 INCHES...AND WITH SLOW MOTIONS LOCALIZED
FLASH FLOODING MAY OCCUR.

.FRIDAY...FORECAST CONFIDENCE...MEDIUM

MODELS ALL HAVE ONE UPPER LOW OVER SOUTHERN MISSOURI/NORTHERN
ARKANSAS. WHILE NORTHERN UPPER LOW REACHES THE EASTERN
DAKOTAS/MINNESOTA. THIS LEAVES OUR AREA BETWEEN THESE TWO SYSTEMS
WITH AN BROAD RATHER WEAK SURFACE TROUGH AXIS FROM THE GREAT LAKES
AND ACROSS SOUTHEAST WISCONSIN AND THROUGH ILLINOIS AND MISSOURI.
NAM SOUNDINGS SHOWING MINIMAL CAPE LIFTED FROM AROUND 875
MB...ABOUT 80 J/KG...AROUND NOON BEFORE DRYING OUT MORE DURING THE
AFTERNOON. NAM QPF IS LESS THAN A TENTH OF AN INCH...AND GIVEN
SOUNDINGS NO MORE THAN CHANCE POPS ARE REASONABLE.

.SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM

GFS AND ECMWF STILL HAVE THE FORECAST AREA BETWEEN THE TWO UPPER
LOWS...AS THE NORTHERN LOW DROPS TO IOWA AND THE SOUTHERN LOW
MOVES EAST ACROSS KENTUCKY OR TENNESSEE. THE SURFACE TROUGH SAGS
SOUTH INTO MORE OF A LOW OVER THE OHIO RIVER VALLEY.

NAM AND GFS HAVE MORE QPF SATURDAY THAN THE 00Z ECMWF...AND BOTH
GFS AND 00Z ECMWF HAVE SOME QPF SUNDAY...THE ECMWF MORE ACROSS
SOUTHERN WISCONSIN.

.LONG TERM...

.MONDAY THROUGH WEDNESDAY FORECAST CONFIDENCE...MEDIUM

THE NORTHERN LOW BECOMES THE PRIMARY LOW AND DROPS SOUTHEAST
TOWARD KENTUCKY ON MONDAY...WITH THE UPPER TROUGH HANGING BACK
INTO WISCONSIN TUESDAY AND POSSIBLY INTO WEDNESDAY.

THE FORECAST AREA...ESPECIALLY THE SOUTHEAST MAY STILL BE IN THE
PRECIPITATION CHANCES MONDAY...BUT BU TUESDAY THE GFS AND 00Z
ECMWF BUILD A SURFACE HIGH ACROSS THE UPPER GREAT LAKES. HOWEVER
THE 00Z ECMWF HAS LIGHT QPF RATHER CLOSE...UP TO SOUTHERN LAKE
MICHIGAN TUESDAY THAT RETROGRADES BACK INTO SOUTHEAST WISCONSIN
TUESDAY NIGHT AND WEDNESDAY.

WILL USE THE CONSENSUS FORECAST IN THIS TIME FRAME. EITHER WAY
THICKNESS VALUES ARE QUITE COOL...AND WITH ANY CLOUD COVER AND
PRECIP...HIGHS WOULD BE RATHER COOL.

&&

.AVIATION...

SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO AFFECT
TAF SITES THROUGH THE EARLY EVENING HOURS. IFR VISIBILITIES WITH
MVFR CEILINGS ARE EXPECTED WITH ANY OF THE STORMS. SOME OF THE
STORMS MAY BE SEVERE...AND PRODUCE DAMAGING WINDS TO 50
KNOTS...LARGE HAIL AND HEAVY RAINFALL.

IN ADDITION...KMKE...KENW AND KUES WILL SEE LOW STRATUS AND FOG INTO
THE EARLY EVENING...WITH ONSHORE WINDS. LIFR CEILINGS AND
VISIBILITIES ARE EXPECTED...WITH KUES POSSIBLY GOING UP TO MVFR
CONDITIONS AT TIMES.

IF WINDS REMAIN ONSHORE TONIGHT INTO THURSDAY...THE LOW STRATUS DECK
AND FOG LINGER AT THE EASTERN SITES. IF WINDS REMAIN SOUTH...THE LOW
STRATUS DECK AND FOG WILL REMAIN OVER THE LAKE EAST OF THESE SITES.
FOR NOW...THINK WINDS WILL TURN SOUTH AND KEEP THESE CONDITIONS OUT
OF THE EASTERN SITES TONIGHT INTO THURSDAY. MVFR VISIBILITIES WITH
LIGHT FOG SHOULD THEN LINGER TONIGHT...WITH VFR RETURNING THURSDAY.

MORE SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS
TAF SITES. FOR NOW...WILL JUST MENTION VICINITY IN TAFS.

&&

.MARINE...PATCHY DENSE FOG IS EXPECTED OVER THE NEARSHORE WATERS
TONIGHT AND THURSDAY...CONTINUING THE TRENDS FROM TODAY. PATCHY
DENSE FOG MAY CONTINUE THURSDAY NIGHT INTO FRIDAY...BEFORE FRONT
PUSHES THROUGH THE AREA AND WINDS SHIFT NORTHEAST.

BRISK NORTHEAST WINDS OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK
WILL GENERATE HIGH WAVES OVER THE NEARSHORE WATERS. SMALL CRAFT
ADVISORY CONDITIONS MAY BE MET DURING THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, May 11, 5:45 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT WED MAY 11 2011

WIZ046-047-051-052-056>060-062>072-122245-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
545 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING...DIMINISHING AFTER
MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WIND...MAINLY EARLY THIS EVENING. THERE IS A RISK FOR A TORNADO
AS WELL...MAINLY OVER SOUTH CENTRAL WISCONSIN EARLY THIS EVENING.
ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED
MOISTURE LEVELS IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING
WIND AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
THURSDAY AFTERNOON AND NIGHT.

LMZ643>646-122245-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
545 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING...DIMINISHING AFTER MIDNIGHT. A
FEW STORMS MAY PRODUCE SMALL HAIL AND STRONG WINDS.

PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER
THE COLD WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK
NORTHEAST WINDS DEVELOP.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 11, 5:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             1 E MADISON             43.08N 89.36W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

0140 PM     HAIL             2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011  M0.75 INCH       DANE               WI   TRAINED SPOTTER

0141 PM     HAIL             MADISON TRUAX AIRPORT   43.14N 89.33W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

0143 PM     HAIL             MCFARLAND               43.02N 89.29W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

0143 PM     HAIL             2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

0145 PM     HAIL             3 E MADISON             43.08N 89.32W
05/11/2011  M1.25 INCH       DANE               WI   TRAINED SPOTTER

0147 PM     HAIL             2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011  M1.50 INCH       DANE               WI   TRAINED SPOTTER

0147 PM     HAIL             2 N INTERSTATE 90/94 IN 43.13N 89.29W
05/11/2011  E0.75 INCH       DANE               WI   TRAINED SPOTTER

0147 PM     HAIL             1 E MADISON TRUAX AIRPO 43.14N 89.31W
05/11/2011  M1.25 INCH       DANE               WI   TRAINED SPOTTER

0200 PM     HAIL             SUN PRAIRIE             43.18N 89.23W
05/11/2011  M0.50 INCH       DANE               WI   TRAINED SPOTTER

0226 PM     HAIL             5 WNW FORT ATKINSON     42.95N 88.93W
05/11/2011  M1.75 INCH       JEFFERSON          WI   LAW ENFORCEMENT

            REPORTED BY SHERIFF DEPUTY AT INTERSECTION OF HIGHWAY 12
            AND HIGHWAY J.

0228 PM     HAIL             1 W SUN PRAIRIE         43.18N 89.25W
05/11/2011  M1.00 INCH       DANE               WI   AMATEUR RADIO

0230 PM     HAIL             4 WNW LAKE MILLS        43.10N 88.98W
05/11/2011  M1.00 INCH       JEFFERSON          WI   TRAINED SPOTTER

0234 PM     HAIL             4 W JEFFERSON           43.01N 88.89W
05/11/2011  M4.25 INCH       JEFFERSON          WI   EMERGENCY MNGR

            SOFTBALL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAYS
            18 AND 89.

0240 PM     HAIL             1 N JEFFERSON           43.02N 88.81W
05/11/2011  M2.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

0243 PM     HAIL             S JEFFERSON             43.01N 88.81W
05/11/2011  M1.75 INCH       JEFFERSON          WI   PUBLIC

0243 PM     HAIL             JEFFERSON               43.01N 88.81W
05/11/2011  M1.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

0408 PM     HAIL             NE VERONA               42.99N 89.54W
05/11/2011  M1.25 INCH       DANE               WI   AMATEUR RADIO

0416 PM     HAIL             5 SW MADISON            43.03N 89.45W
05/11/2011  M0.50 INCH       DANE               WI   TRAINED SPOTTER

0428 PM     HAIL             2 S MADISON             43.05N 89.38W
05/11/2011  M1.25 INCH       DANE               WI   TRAINED SPOTTER

0437 PM     HAIL             1 S MONONA              43.04N 89.33W
05/11/2011  M1.00 INCH       DANE               WI   AMATEUR RADIO

0440 PM     HAIL             1 S HARTLAND            43.08N 88.34W
05/11/2011  M1.00 INCH       WAUKESHA           WI   AMATEUR RADIO

0444 PM     HAIL             HARTLAND                43.10N 88.34W
05/11/2011  E1.25 INCH       WAUKESHA           WI   NWS EMPLOYEE

0445 PM     HAIL             MONONA                  43.05N 89.33W
05/11/2011  M1.75 INCH       DANE               WI   TRAINED SPOTTER

            AT INTERSECTION OF BROADWAY AND HIGHWAY 51.

0450 PM     HAIL             2 SW COTTAGE GROVE      43.06N 89.23W
05/11/2011  E1.00 INCH       DANE               WI   AMATEUR RADIO

0454 PM     HAIL             COTTAGE GROVE           43.08N 89.20W
05/11/2011  M0.88 INCH       DANE               WI   TRAINED SPOTTER

&&

WIMBERLEY
Special weather statement, May 11, 5:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT WED MAY 11 2011

WIZ046-047-112300-
GREEN LAKE-MARQUETTE-
506 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING THROUGH MARQUETTE COUNTY...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MARQUETTE COUNTY...MOVING NORTHEAST
AT 25 MPH.

NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HARRISVILLE AND SPRINGFIELD CORNERS BY 515 PM CDT...
  NESHKORO BY 545 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SEARS
Special weather statement, May 11, 5:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CDT WED MAY 11 2011

WIZ071-072-112330-
KENOSHA-RACINE-
523 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING INTO KENOSHA AND RACINE COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMP LAKE...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PADDOCK LAKE BY 530 PM CDT...
  UNION GROVE AND EAGLE LAKE BY 550 PM CDT...
  6 MILES EAST OF WIND LAKE BY 605 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SEARS
Special weather statement, May 11, 5:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT WED MAY 11 2011

WIZ063-112300-
DANE-
528 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL DANE COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONONA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  I90/94 INTERCHANGE AND MADISON TRUAX AIRPORT BY 535 PM CDT...
  COTTAGE GROVE BY 540 PM CDT...
  SUN PRAIRIE BY 550 PM CDT...
  MARSHALL BY 600 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SEARS
Local storm report, May 11, 5:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             MADISON                 43.08N 89.38W
05/11/2011  M0.75 INCH       DANE               WI   TRAINED SPOTTER

0520 PM     HAIL             1 W EVANSVILLE          42.78N 89.32W
05/11/2011  E0.50 INCH       ROCK               WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, May 11, 6:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
609 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             HARTLAND                43.10N 88.34W
05/11/2011  M2.00 INCH       WAUKESHA           WI   TRAINED SPOTTER

            DELAYED REPORT.

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:02 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane43 min
May 11, 1:04 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk41 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningMKXDane28 min
May 11, 1:39 PM CDTSevere Thunderstorm WarningMKXDane36 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
May 11, 2:03 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson42 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge24 min
May 11, 2:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth48 min
May 11, 2:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Racine, Walworth, Waukesha36 min
May 11, 3:10 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
May 11, 3:53 PM CDTSevere Thunderstorm WarningMKXDane52 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth32 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningMKXWaukesha47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningMKXGreen, Rock39 min
May 11, 4:42 PM CDTSevere Thunderstorm WarningMKXDane48 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
May 11, 5:13 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock37 min
May 11, 5:27 PM CDTAreal Flood AdvisoryMKXKenosha93 min
May 11, 5:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.